Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
~Naomi~

Any Reason Not To Take Singulair?

Recommended Posts

I went to see my Neuro-Otologist to re-hash all of my symptoms for one last time (mainly dizziness). She suggested I try steroid nose sprays --when I told her I crash after coming off of steroid nose sprays (get extreme exhaustion, like I have been hit by a truck) she suggested I try Singulair. She said it's a non steroid and may help with inflammation that could be causing Eustachian Tube Dysfunction which could be causing my dizziness. I am SO leary of taking any kind of medication. I seem to have a bad reaction to everything, but feel like I have to try SOMETHING. I most fear neurologic side effects and she said this drug can cause nightmares. Great. She did give me a pediatric dose -- they're chewable! :) Anyone have experience with this drug? Tell me good and bad. Also, what has been your experience with steroid nose sprays (Nasonex etc.). I don't understand why I feel so bad after discontinuing them. Thanks.

Share this post


Link to post
Share on other sites

I have tried Singulair and can't tolerate it. I took a children's chewable and cut it in half. I felt "off" but not horrible. When I took the whole tablet the next night I woke up with my heart racing and pounding and felt horrible for 24 hours. I really need the Singulair for asthma but can't tolerate it at all. Everyone is different; however, and I know that many people with POTS and MCAD take it and really love it.

I take a steroid inhaler for my asthma and Rhinocort Aqua (steroid nasal spray) for allergies. I get along fine with them unless I miss a dose be accident and then I feel really bad with weakness, heart racing and pounding, tremors, diahrea. I have the same reaction when I miss my Florinef (also a steroid). It has been suggested that the steroids are treating MCAD (which I haven't been diagnesed with). I am in the process of trying to get a diagnosis and figure out what is going on.

Share this post


Link to post
Share on other sites

I've taken Singulair for years (prior to being diagnosed with POTS) for allergies and have never had any side effects from the drug. I tried weaning myself off the drug a couple of years ago and take only my Zyrtec, but my nasal congestion was too much.

What kind of side effects have people with POTS had with Singulair?

Share this post


Link to post
Share on other sites

My son has GI issues with horrible stomach cramps. They took him off Singular and switched him to something else because Singular can cause stomach issues. But again some people do well on Singular especially if you do not GI issues.

Hope

Share this post


Link to post
Share on other sites

I have found singulair to be a wonderful med with NO side effects. It helps prevent mast cell sensitivity in my lungs & generally "treats" my overly reactive mast cells. It calms my autonomic symptoms down.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...